MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G47701
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer phone: (b)(6); postal code: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a standard infra-renal endovascular aneurysm repair of the abdominal aortic and iliac arteries with placement of an iliac branch device, the hub separated from a flexor high-flex ansel guiding sheath's dilator upon removal of the dilator from the sheath.Forceps were used to remove the dilator shaft from the sheath, and a new device of the same type was used to complete the procedure.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 08feb2023.The sheath was prepared as usual, and the insertion of the dilator into the sheath through the hemostatic valve was not difficult.The device did not kink.The common femoral access site was pre-dilated with another manufacturer's 9-french sheath, as double prostyle closure sutures were in place.The complaint device was then advanced ipsilaterally, approximately fifteen centimeters up the "reasonably straight" iliac artery, over an unspecified bentson wire.As the dilator hub was pulled, using gentle traction, to disconnect the dilator from the sheath, the hub separated from the dilator after it was withdrawn a short distance.Reportedly, the user did not apply excessive torque during removal of the dilator.The anatomy was not tortuous, scarred, or calcified, and resistance was not encountered during insertion or removal of the device.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a standard infra-renal endovascular aneurysm repair of the abdominal aortic and iliac arteries with placement of an iliac branch device, the hub separated from a flexor high-flex ansel guiding sheath's dilator upon removal of the dilator from the sheath.Forceps were used to remove the dilator shaft from the sheath, and a new device of the same type was used to complete the procedure.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information was received 08feb2023.The sheath was prepared as usual, and the insertion of the dilator into the sheath through the hemostatic valve was not difficult.The device did not kink.The common femoral access site was pre-dilated with another manufacturer's 9-french sheath, as double prostyle closure sutures were in place.The complaint device was then advanced ipsilaterally, approximately fifteen centimeters up the "reasonably straight" iliac artery, over an unspecified bentson wire.As the dilator hub was pulled, using gentle traction, to disconnect the dilator from the sheath, the hub separated from the dilator after it was withdrawn a short distance.Reportedly, the user did not apply excessive torque during removal of the dilator.The anatomy was not tortuous, scarred, or calcified, and resistance was not encountered during insertion or removal of the device.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, quality control procedures, and a visual examination were conducted during the investigation.The customer returned a used kcfw-12.0-35-45-rb-hfanl1-hc to cook for investigation.Physical examination of the returned device showed: the hub of the dilator was detached.No material was left in the dilator hub.A slight flare was noted but not per manufacturing drawing.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other related complaints associated with the complaint device lot.Because there were no related non-conformances, adequate inspection activities have been established, there is objective evidence that the device history record was fully executed, and no other related complaints from the lot that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field.The product ifu provided the following information: ¿instruction for use¿ ¿insert the dilator completely into the sheath.If the sheath has a tuohy-borst valve, tighten the value around the dilator.¿ ¿how supplied¿ ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.From the information provided upon review of the customer testimony, dmr, dhr, ifu, and inspection of the returned devices, cook concluded that the device was not manufactured to specification.Based on the available information and results of the investigation, cook has concluded that a manufacturing and quality control deficiency contributed to the failure mode.The risk analysis for this failure mode was reviewed and no additional escalation is required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16233814
Report Number1820334-2023-00058
Device Sequence Number6405762
Product Code DYB
UDI-Device Identifier00827002477018
UDI-Public(01)00827002477018(17)250214(10)14534555
Combination Product (Y/N)N
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/14/2025
Device Model NumberG47701
Device Catalogue NumberKCFW-12.0-35-45-RB-HFANL1-HC
Device Lot Number14534555
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/18/2023
Supplement Date Received by Manufacturer02/08/2023
04/13/2023
Initial Report FDA Received Date01/24/2023
Supplement Report FDA Received Date03/03/2023
04/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
9FR CORDIS SHEATH
Patient SexUnknown